Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Miami, FL

June 6, 2017Broward County, Florida

NWS Miami, FL issued this special weather statement at Jun 6, 2017, 4:21 PM EDT for Broward County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2017, 4:21 PM EDT (20:21 UTC)
Expired
Jun 6, 2017, 4:45 PM EDT
In force
24 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 39 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.4 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2017-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2017-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2129 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

212 
WWUS82 KMFL 062021
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
421 PM EDT TUE JUN 6 2017
 
FLZ072-074-172-173-062045-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
421 PM EDT TUE JUN 6 2017

...Significant Weather Advisory for 45 to 55 mph winds for
northeastern Miami-Dade and southeastern Broward Counties Until 445
PM EDT...

* At 421 PM EDT...Doppler radar was tracking a strong thunderstorm
  over Golden Glades, or over Miami Gardens, moving northeast at 25
  mph.

* The primary impacts will be gusty winds of 45 TO 55 mph. These
  winds can down small tree limbs and branches, and blow around
  unsecured small objects. Seek shelter in a safe building until the
  storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
  Miramar, Miami Beach, Surfside, Hallandale, Miami Gardens, North
  Miami, North Miami Beach, Aventura, Dania Beach, Miami Lakes, Sunny
  Isles Beach, Opa-Locka, West Park, Miami Shores and North Bay
  Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to street flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2580 8020 2593 8033 2611 8011 2584 8012
TIME...MOT...LOC 2021Z 227DEG 21KT 2591 8023 

$$

IRL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 6, 3:37 PM EDT, 44 minutes earlier.

Area forecast discussion, Jun 6, 3:37 PM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Miami FL
337 PM EDT Tue Jun 6 2017

.DISCUSSION...
A busy pattern for the next several days, and into next week. A
low pressure system over the Louisiana coast, is forecast to
slowly slide to the east, and even southeast, towards Central
florida. Models show it will take the rest of the week before it
crosses the Florida peninsula. This will keep showers and
thunderstorms in the forecast into the weekend, at least. GFS Theta
E graphics show moisture will move across the CWA in waves,
allowing for some breaks in the rain, especially in the overnight
hours.

For tonight, the boundary will lay somewhere from south Collier
County across, into northern Palm Beach County, with higher values
to the north. By 12z, however, the drier air will be pushed off
the east coast, with showers developing across the area once
again. With PWATs continuing to be over 2 inches over various
portions of South Florida through the night, and into tomorrow,
have issued a Flood Watch for all areas except Mainland Monroe,
where flooding is more difficult, and Glades County, where not as
much rain has fallen today, through 00z Thursday. This may even
need to be extended, if chances of rain continue to be high, given
the saturated nature of the area at this time.

As the low approaches Central Florida for the latter half of the
week, some drier air, but not necessarily dry air, will make its
way into at least some of the area. This will be mainly over the
western lake region, western interior, and coastal naples area,
where PWATs . The other half of the CWA may still see PWATs just
below 2 inches. Models are still indicating higher PoPs for this
area through Sunday, as a weak boundary remains over the CWA,
behind the low, as it finally exits to the northeast.

by the beginning of next week, a bermuda high strengthens,
bringing a more typical summertime pattern back to South Florida,
with chance PoPs across the region.

&&

.MARINE...
Showers and thunderstorms will continue to be possible across all
South Florida waters through the beginning of next week. The wind
will continue to run between 20 and 25 kts across portions of the
Gulf through 06z. Given this, the small craft advisory has been
extended through 06z tonight. After this small craft should
continue to use caution in a coastal South Florida waters for the
next several days.

&&

.AVIATION...
The winds have remain light and variable this morning into early
this afternoon. The short range models continue to show light and
variable winds rest of this afternoon into tonight for all of
South Florida taf sites. The short range models also continue to
show showers to affect the northern areas of South Florida through
rest of this afternoon before decreasing in coverage tonight.
Therefore, SHRA along with VCTS will be put in for KAPF, KFLL,
KFXE, and KPBI taf sites. For KOPF, KMIA, and KTMB VCSH will will
be in place through the afternoon hours. For the overnight hours,
VCSH will remain in place over all of the taf sites. The ceiling
and vis will remain in VFR conditions outside of the showers and
thunderstorms, but could fall down into MVFR or even IFR
conditions with any passage of showers or thunderstorms.

&&

.HYDROLOGY...
Abundant rain, across almost all of South Florida, has likely
saturated much of the soil. Given the high amounts of moisture in
the atmosphere, which will continue through at least tomorrow, and
the high chances of heavy rain, have issued a Flood Watch for all
Counties, except Mainland Monroe and Glades County. However, if
Glades begins to see higher amounts of rain overnight, they also
may need to be added to the watch. Some of the rainfall totals
across the area are significant, including 10.27 inches in
Everglades City, 14.68 5 miles NE of Everglades City, and 9.83
inches in Marco Island. These are not storm totals but only
amounts through around 2 pm edt today.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  73  86  75  89 /  50  70  60  80
Fort Lauderdale  74  86  76  91 /  60  80  60  80
Miami            76  86  76  90 /  60  80  60  90
Naples           77  85  78  88 /  70  80  70  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Wednesday evening for FLZ066>074-168-172>174.

AM...None.
GM...Small Craft Advisory until 2 AM EDT Wednesday for GMZ656-676.

&&

DISCUSSION...13
MARINE...13
AVIATION...54/BNB
HYDROLOGY...13
Hazardous weather outlook, Jun 6, 11:12 AM EDT, 5 hours 9 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1112 AM EDT Tue Jun 6 2017

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
070100-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1112 AM EDT Tue Jun 6 2017

...A FEW STRONG TO EVEN SEVERE STORMS TODAY...
...FLOODING POSSIBLE TODAY FROM HEAVY RAINFALL...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Widespread showers with embedded thunderstorms will
continue across South Florida for today. The highest coverage will
be along a weak boundary from approximately Naples to Fort Lauderdale.
The primary concerns with any activity will be heavy rainfall,
lightning strikes, and gusty winds. The strongest storms will also
be capable of producing damaging winds, isolated brief tornadoes and
waterspouts.

Flooding: Heavy rainfall and high tide this afternoon will lead to
some flooding conditions in metro Collier County. Rest of South
Florida may see flooding in low lying and poorly drain areas due to
the heavy rainfall.

Tornadoes: Conditions are favorable for isolated tornadoes and
waterspouts across all of South Florida and the adjacent waters today.

Wind: The strongest storms this afternoon will be capable of
producing wind gusts up to 50 mph.

Rip Currents: There is a moderate risk of rip currents for the west
coast beaches of South Florida.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Scattered to numerous thunderstorms will be possible through the
period. Periods of heavy rainfall leading to areas of urban flooding
will remain a concern through the middle of the week. In addition,
storms will be capable of cloud to ground lightning and gusty winds,
into Wednesday when there is a Marginal Risk of strong to severe
thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated. However, spotters are asked to
report any flooding, strong wind gusts in excess of 40 mph,
waterspouts or tornadoes to the National Weather Service in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Baxter

In the hours before

Local storm report, Jun 6, 2:17 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
217 PM EDT TUE JUN 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HEAVY RAIN       5 SSE BELLE MEADE       25.99N  81.67W
06/06/2017  M9.83 INCH       COLLIER            FL   AWOS

            9.83 INCHES OF RAIN HAS FALLEN AT MARCO ISLAND
            AIRPORT...KMKY...FROM 6 AM MONDAY TO 2 PM TUESDAY. 8.97
            OF THAT FELL IN THE 24 HOURS ENDING AT 2 PM TUESDAY.

&&

CORRECTED EVENT TIME...EVENT...REMARKS

EVENT NUMBER MFL1700189

KSCHARF
Local storm report, Jun 6, 2:19 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
219 PM EDT TUE JUN 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       1 SSE EVERGLADES CITY   25.85N  81.38W
06/06/2017  M10.27 INCH      COLLIER            FL   MESONET

            10.27 INCHES OF RAIN HAS FALLEN AT THE WEATHERBUG
            MESONET SITE...EVERGL...LOCATED AT THE COLLIER COUNTY
            OCHOPEE FIRE STATION 60 BETWEEN MIDNIGHT AND 2 PM EDT
            TODAY.

&&

CORRECTED EVENT TIME...EVENT...REMARKS

EVENT NUMBER MFL1700186

KSCHARF
Special weather statement, Jun 6, 2:50 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
250 PM EDT TUE JUN 6 2017

FLZ067-071-072-061930-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-
250 PM EDT TUE JUN 6 2017

...Significant Weather Advisory for 45 to 55 mph winds for western
Broward and southwestern Palm Beach Counties Until 330 PM EDT...

* At 250 PM EDT...Doppler radar was tracking strong thunderstormS
  near Intersection Alligator Alley And Miami Canal, or 23 miles
  west of Davie, moving east at 20 mph.

* The primary impacts will be gusty winds of 45 TO 55 mph. These
  winds can down small tree limbs and branches, and blow around
  unsecured small objects. Seek shelter in a safe building until the
  storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Weston, Mile Marker 30 On Alligator Alley, East Toll Gate On
  Alligator Alley, Intersection I-75 And U.S. 27, Intersection
  Alligator Alley And Miami Canal and West Broward Rec. Area On
  Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with thESE stormS, and may
lead to street flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2601 8077 2626 8086 2644 8050 2613 8037
TIME...MOT...LOC 1850Z 250DEG 17KT 2620 8066

IRL
Local storm report, Jun 6, 3:38 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
338 PM EDT TUE JUN 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HEAVY RAIN       1 W OCHOPEE             25.90N  81.32W
06/06/2017  M14.68 INCH      COLLIER            FL   OTHER FEDERAL

            THE USCRN SITE AT THE BIG CYPRESS NATIONAL PRESERVE
            OCHOPEE HQ VISTA SITE MEASURED 14.68 INCHES IN THE 24
            HOURS ENDING AT 310 PM EDT... INCLUDING 13.82 INCHES
            SINCE MIDNIGHT.

&&

EVENT NUMBER MFL1700193

KSCHARF
Local storm report, Jun 6, 3:53 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
353 PM EDT TUE JUN 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HEAVY RAIN       OASIS RANGER STATION    25.86N  81.03W
06/06/2017  M8.56 INCH       COLLIER            FL   MESONET

            OASIS RANGER STATION OASFL RECORDED 8.56 INCHES OF RAIN
            IN THE PAST 24 HOURS... INCLUDING 8.25 INCHES SINCE
            MIDNIGHT

&&

EVENT NUMBER MFL1700194

HAGEN
Special weather statement, Jun 6, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
421 PM EDT TUE JUN 6 2017

FLZ072-074-172-173-062045-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
421 PM EDT TUE JUN 6 2017

...Significant Weather Advisory for 45 to 55 mph winds for
northeastern Miami-Dade and southeastern Broward Counties Until 445
PM EDT...

* At 421 PM EDT...Doppler radar was tracking a strong thunderstorm
  over Golden Glades, or over Miami Gardens, moving northeast at 25
  mph.

* The primary impacts will be gusty winds of 45 TO 55 mph. These
  winds can down small tree limbs and branches, and blow around
  unsecured small objects. Seek shelter in a safe building until the
  storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
  Miramar, Miami Beach, Surfside, Hallandale, Miami Gardens, North
  Miami, North Miami Beach, Aventura, Dania Beach, Miami Lakes, Sunny
  Isles Beach, Opa-Locka, West Park, Miami Shores and North Bay
  Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to street flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2580 8020 2593 8033 2611 8011 2584 8012
TIME...MOT...LOC 2021Z 227DEG 21KT 2591 8023

IRL

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:06 PM EDTSpecial Weather StatementMFLBroward39 min
Jun 5, 8:25 PM EDTSpecial Weather StatementMFLMiami-Dade35 min
Jun 5, 8:26 PM EDTSpecial Marine WarningMFL94 min
Jun 5, 8:27 PM EDTSpecial Marine WarningMFL93 min
Jun 5, 8:43 PM EDTSpecial Weather StatementMFLCollier62 min
Jun 5, 9:00 PM EDTSpecial Weather StatementMFLMiami-Dade45 min
Jun 5, 9:36 PM EDTSpecial Weather StatementMFLBroward24 min
Jun 5, 9:59 PM EDTSpecial Marine WarningMFL61 min
Jun 5, 10:00 PM EDTSpecial Marine WarningMFL90 min
Jun 5, 10:29 PM EDTSpecial Marine WarningMFL91 min
Jun 5, 11:07 PM EDTSpecial Marine WarningMFL83 min
Jun 6, 2:18 AM EDTSpecial Marine WarningMFL87 min
Jun 6, 2:40 AM EDTSpecial Weather StatementMFLCollier, Hendry65 min
Jun 6, 3:44 AM EDTSpecial Marine WarningMFL91 min
Jun 6, 3:46 AM EDTAreal Flood AdvisoryMFLCollier119 min
Jun 6, 4:01 AM EDTTornado WarningMFLBroward, Collier, Hendry29 min
Jun 6, 4:26 AM EDTTornado WarningMFLCollier34 min
Jun 6, 4:55 AM EDTSpecial Weather StatementMFLCollier50 min
Jun 6, 4:59 AM EDTTornado WarningMFLBroward, Collier20 min
Jun 6, 5:15 AM EDTSpecial Marine WarningMFL30 min
Jun 6, 5:39 AM EDTSpecial Weather StatementMFLHendry51 min
Jun 6, 5:40 AM EDTSpecial Marine WarningMFL95 min
Jun 6, 6:06 AM EDTAreal Flood AdvisoryMFLCollier3 hr
Jun 6, 6:24 AM EDTSevere Thunderstorm WarningMFLBroward, Collier, Hendry, Palm Beach51 min
Jun 6, 7:07 AM EDTSpecial Marine WarningMFL53 min
Jun 6, 7:13 AM EDTSpecial Weather StatementMFLBroward, Palm Beach47 min
Jun 6, 7:36 AM EDTSpecial Marine WarningMFL39 min
Jun 6, 7:41 AM EDTSpecial Weather StatementMFLMonroe64 min
Jun 6, 8:54 AM EDTAreal Flood AdvisoryMFLCollier, Monroe4 hr
Jun 6, 9:13 AM EDTAreal Flood WarningMFLCollier6 hr
Jun 6, 10:32 AM EDTSpecial Marine WarningMFL28 min
Jun 6, 11:09 AM EDTFlash Flood WarningMFLCollier4 hr
Jun 6, 11:43 AM EDTAreal Flood AdvisoryMFLBroward3 hr
Jun 6, 12:28 PM EDTAreal Flood AdvisoryMFLCollier, Monroe4 hr
Jun 6, 2:45 PM EDTAreal Flood AdvisoryMFLBroward3 hr
Jun 6, 2:50 PM EDTSpecial Weather StatementMFLBroward40 min
Jun 6, 3:09 PM EDTAreal Flood AdvisoryMFLCollier3 hr
Jun 6, 3:32 PM EDTSpecial Marine WarningMFL58 min
Jun 6, 3:39 PM EDTFlood WatchMFLBroward, Collier, Hendry, Miami-Dade, Palm Beach34 hr
Jun 6, 4:33 PM EDTSpecial Marine WarningMFL27 min
Jun 6, 4:34 PM EDTSpecial Marine WarningMFL26 min
Jun 6, 4:40 PM EDTSpecial Weather StatementMFLBroward35 min
Jun 6, 4:55 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade4 hr
Jun 6, 5:07 PM EDTSpecial Marine WarningMFL53 min
Jun 6, 5:12 PM EDTSpecial Marine WarningMFL93 min
Jun 6, 6:18 PM EDTSpecial Marine WarningMFL27 min
Jun 6, 6:22 PM EDTSpecial Weather StatementMFLPalm Beach38 min
Jun 6, 6:28 PM EDTSevere Thunderstorm WarningMFLPalm Beach19 min
Jun 6, 6:43 PM EDTSpecial Marine WarningMFL62 min
Jun 6, 7:19 PM EDTSpecial Marine WarningMFL56 min
Jun 6, 7:24 PM EDTSpecial Marine WarningMFL66 min
Jun 6, 7:33 PM EDTSpecial Weather StatementMFLCollier42 min
Jun 6, 7:36 PM EDTSpecial Weather StatementMFLBroward39 min
Jun 6, 7:46 PM EDTAreal Flood WarningMFLBroward, Palm Beach6 hr
Jun 6, 7:58 PM EDTFlash Flood WarningMFLCollier, Monroe6 hr

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.